COVID-19 Miniseries Episode 10: How to Mitigate Drug-Induced Sudden Cardiac Death From Hydroxychloroquine
This episode was recorded on April 3, 2020
Claim credit here: https://ce.mayo.edu/covid19podcast
Guest: Michael J. Ackerman, M.D., Ph.D. (@MJAckermanMDPhD)
Host: Amit K. Ghosh, M.D., M.B.A. (@AmitGhosh006)
The administration of hydroxychloroquine and azithromycin, along with other very common medications could result in drug-induced sudden cardiac death caused by drug-induced QT prolongation, in some patients. In order to avoid the wrong medication, for the wrong patient, at the wrong time, Dr. Michael Ackerman shares how to assess your patient’s risk, how to find and measure their QTc value, and neutralize the threat.
- Link to Journal Pre-Proof:https://mayoclinicproceedings.org/pb/assets/raw/Health%20Advance/journals/jmcp/jmcp_covid19.pdf
- Link to COVID-19 QTc Calculator and other resources:https://www.covidqtc.com/#WRchTxt7-12ve
Giudicessi JR, Noseworthy PA, Friedman PA, Ackerman MJ. Urgent guidance for navigating and circumventing the QTc prolonging and torsadogenic potential of possible pharmacotherapies for COVID-19 [published online ahead of print March 25, 2020]. Mayo Clin Proc. https://doi.org/10.1016/j.mayocp.2020.03.024.
- FDA Emergency Use Authorization (EUA) of hydroxychloroquine sulfate: https://www.fda.gov/media/136538/download
- Mayo Clinic Connected Care – Genetic Heart Rhythm Diseases https://connect.mayoclinic.org/page/genetic-heart-rhythm-disorders/tab/covid-19/#